Alert archive / Hawaii / High Surf Warnings in 2014
High Surf Warning 4, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Jan 25, 2014, 3:26 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Jan 26, 2014, 6:00 AM HST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2014, 3:26 PM HST (01:26 UTC)
- In effect from
- Jan 26, 2014, 6:00 AM HST
- Expired
- Jan 27, 2014, 3:32 PM HST
- In force
- 34 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
918 WHHW40 PHFO 260126 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 326 PM HST SAT JAN 25 2014 ...HIGH SURF ADVISORY FOR TONIGHT FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF WARNING ON SUNDAY AND MONDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... .A DECLINING NORTHWEST SWELL WILL ADVISORY LEVEL SURF TONIGHT. ANOTHER LARGER NORTHWEST SWELL IS EXPECTED TO PRODUCE WARNING LEVEL SURF SUNDAY AND MONDAY. HIZ001>003-006>008-012-013-017-020-261430- /O.NEW.PHFO.SU.W.0004.140126T1600Z-140127T1600Z/ /O.CON.PHFO.SU.Y.0008.000000T0000Z-140126T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 326 PM HST SAT JAN 25 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... ...HIGH SURF WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM HST MONDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. * SURF...FOR NORTH FACING SHORES...15 TO 20 FEET FOR NORTH FACING SHORES TONIGHT BUILDING TO 25 TO 30 FEET ON SUNDAY. FOR WEST FACING SHORES...10 TO 14 FEET TONIGHT BUILDING TO 18 TO 22 FEET ON SUNDAY. * TIMING...SURF SLOWLY DECLINING TONIGHT THEN RAPIDLY BUILDING TO WARNING HEIGHTS ON SUNDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ009-019-261430- /O.CON.PHFO.SU.Y.0008.000000T0000Z-140126T1600Z/ OLOMANA-MAUI CENTRAL VALLEY- 326 PM HST SAT JAN 25 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. * SURF...NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...18 TO 24 FEET. WEST FACING SHORES OF OAHU AND MOLOKAI...12 TO 18 FT. SURF WILL SLOWLY DECREASE THROUGH SATURDAY NIGHT. * TIMING...THROUGH 600 AM HST SUNDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ FOSTER
7 follow-up statements
915 WHHW40 PHFO 260128 CCA CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 327 PM HST SAT JAN 25 2014 ...HIGH SURF ADVISORY FOR TONIGHT FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF WARNING ON SUNDAY AND MONDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... .A DECLINING NORTHWEST SWELL WILL PRODUCE ADVISORY LEVEL SURF TONIGHT. ANOTHER LARGER NORTHWEST SWELL IS EXPECTED TO PRODUCE WARNING LEVEL SURF SUNDAY AND MONDAY. HIZ001>003-006>008-012-013-017-020-261445- /O.NEW.PHFO.SU.W.0004.140126T1600Z-140127T1600Z/ /O.CON.PHFO.SU.Y.0008.000000T0000Z-140126T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 327 PM HST SAT JAN 25 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... ...HIGH SURF WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM HST MONDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. * SURF...FOR NORTH FACING SHORES...15 TO 20 FEET FOR NORTH FACING SHORES TONIGHT BUILDING TO 25 TO 30 FEET ON SUNDAY. FOR WEST FACING SHORES...10 TO 14 FEET TONIGHT BUILDING TO 18 TO 22 FEET ON SUNDAY. * TIMING...SURF SLOWLY DECLINING TONIGHT THEN RAPIDLY BUILDING TO WARNING HEIGHTS ON SUNDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ009-019-261445- /O.CON.PHFO.SU.Y.0008.000000T0000Z-140126T1600Z/ OLOMANA-MAUI CENTRAL VALLEY- 327 PM HST SAT JAN 25 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. * SURF...NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...18 TO 24 FEET. WEST FACING SHORES OF OAHU AND MOLOKAI...12 TO 18 FT. SURF WILL SLOWLY DECREASE THROUGH SATURDAY NIGHT. * TIMING...THROUGH 600 AM HST SUNDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ FOSTER
998 WHHW40 PHFO 261332 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST SUN JAN 26 2014 ...HIGH SURF ADVISORY FOR EARLY THIS MORNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF WARNING FOR LATER TODAY AND MONDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... .A DECLINING NORTHWEST SWELL WILL PRODUCE ADVISORY-LEVEL SURF EARLY THIS MORNING...BUT ANOTHER...LARGER NORTHWEST SWELL IS EXPECTED TO PRODUCE WARNING-LEVEL SURF LATER TODAY AND MONDAY. HIZ001>003-006>008-012-013-017-020-270245- /O.CON.PHFO.SU.W.0004.140126T1600Z-140127T1600Z/ /O.CON.PHFO.SU.Y.0008.000000T0000Z-140126T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 332 AM HST SUN JAN 26 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS MORNING... ...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST MONDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST MONDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS MORNING. * SURF...FOR NORTH FACING SHORES...15 TO 20 FEET FOR NORTH FACING SHORES TONIGHT BUILDING TO 25 TO 30 FEET ON SUNDAY. FOR WEST FACING SHORES...10 TO 14 FEET TONIGHT BUILDING TO 18 TO 22 FEET ON SUNDAY. * TIMING...SURF SLOWLY DECLINING EARLY THIS MORNING...AND THEN RAPIDLY BUILDING TO WARNING HEIGHTS BY 6 AM. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHORE BREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ009-019-261600- /O.CON.PHFO.SU.Y.0008.000000T0000Z-140126T1600Z/ OLOMANA-MAUI CENTRAL VALLEY- 332 AM HST SUN JAN 26 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS MORNING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS MORNING. * SURF...NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...18 TO 24 FEET. WEST FACING SHORES OF OAHU AND MOLOKAI...12 TO 18 FT. SURF WILL DECREASE SLOWLY UNTIL 6 AM. * TIMING...THROUGH 600 AM HST TODAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$
691 WHHW40 PHFO 261538 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 538 AM HST SUN JAN 26 2014 ...HIGH SURF ADVISORY EXPIRING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF WARNING IN EFFECT THROUGH MONDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... .THE CURRENT NORTHWEST SWELL HAS DROPPED BELOW ADVISORY LEVELS...BUT ANOTHER...LARGER NORTHWEST SWELL IS EXPECTED TO PRODUCE WARNING- LEVEL SURF LATER TODAY AND MONDAY. HIZ001>003-006>008-012-013-017-020-270445- /O.EXP.PHFO.SU.Y.0008.000000T0000Z-140126T1600Z/ /O.CON.PHFO.SU.W.0004.140126T1600Z-140127T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 538 AM HST SUN JAN 26 2014 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... ...HIGH SURF ADVISORY WILL EXPIRE AT 6 AM HST EARLY THIS MORNING... THE HIGH SURF ADVISORY WILL EXPIRE AT 6 AM HST EARLY THIS MORNING. A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * SURF...FOR NORTH FACING SHORES...25 TO 30 FEET. FOR WEST FACING SHORES...18 TO 22 FEET. * TIMING...THROUGH 6 AM HST MONDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHORE BREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF INCREASED NUMBERS OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ009-019-261645- /O.EXP.PHFO.SU.Y.0008.000000T0000Z-140126T1600Z/ OLOMANA-MAUI CENTRAL VALLEY- 538 AM HST SUN JAN 26 2014 ...HIGH SURF ADVISORY WILL EXPIRE AT 6 AM HST EARLY THIS MORNING... THE HIGH SURF ADVISORY WILL EXPIRE AT 6 AM HST EARLY THIS MORNING. $$
495 WHHW40 PHFO 270135 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 PM HST SUN JAN 26 2014 ...HIGH SURF WARNING IN EFFECT THROUGH TONIGHT FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY THROUGH MONDAY AFTERNOON FOR WEST FACING SHORES OF THE BIG ISLAND. HIZ001>003-006>008-012-013-017-020-271445- /O.CON.PHFO.SU.W.0004.000000T0000Z-140127T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 335 PM HST SUN JAN 26 2014 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * SURF...FOR NORTH FACING SHORES...25 TO 30 FEET. FOR WEST FACING SHORES...18 TO 22 FEET. SURF WILL GRADUALLY LOWER ON MONDAY. * TIMING...THROUGH TONIGHT. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHORE BREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF INCREASED NUMBERS OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ023-026-271445- /O.NEW.PHFO.SU.Y.0009.140127T0135Z-140128T0400Z/ KONA-KOHALA- 335 PM HST SUN JAN 26 2014 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. * SURF...5 TO 8 FEET ALONG WEST FACING SHORES. * TIMING...THROUGH MONDAY AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ BURKE
445 WHHW40 PHFO 271321 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 321 AM HST MON JAN 27 2014 ...HIGH SURF WARNING REMAINS IN EFFECT THROUGH THIS MORNING FOR THE NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY THROUGH TODAY FOR WEST FACING SHORES OF THE BIG ISLAND. HIZ001>003-006>008-012-013-017-020-272200- /O.EXT.PHFO.SU.W.0004.000000T0000Z-140127T2200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 321 AM HST MON JAN 27 2014 ...HIGH SURF WARNING NOW IN EFFECT UNTIL NOON HST TODAY... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL NOON HST TODAY. * SURF...FOR NORTH FACING SHORES...20 TO 25 FEET THIS MORNING...LOWERING TO 15 TO 20 FEET THIS AFTERNOON. FOR WEST FACING SHORES...15 TO 20 FEET THIS MORNING...THEN 10 TO 15 FEET THIS AFTERNOON. * TIMING...THROUGH THIS MORNING. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHORE BREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF INCREASED NUMBERS OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ023-026-280230- /O.CON.PHFO.SU.Y.0009.000000T0000Z-140128T0400Z/ KONA-KOHALA- 321 AM HST MON JAN 27 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...5 TO 8 FEET ALONG WEST FACING SHORES. * TIMING...THROUGH TODAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
166 WHHW40 PHFO 271932 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 932 AM HST MON JAN 27 2014 ...HIGH SURF WARNING REMAINS IN EFFECT TODAY FOR THE NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY THROUGH TODAY FOR WEST FACING SHORES OF THE BIG ISLAND. HIZ001>003-006>008-012-013-017-020-280400- /O.EXT.PHFO.SU.W.0004.000000T0000Z-140128T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 932 AM HST MON JAN 27 2014 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...FOR NORTH FACING SHORES...20 TO 25 FEET TODAY...LOWERING TO 15 TO 20 FEET THIS EVENING. FOR WEST FACING SHORES...15 TO 20 FEET TODAY...LOWERING TO 10 TO 15 FEET THIS EVENING. * TIMING...THROUGH THIS MORNING. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHORE BREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF INCREASED NUMBERS OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ023-026-280400- /O.CON.PHFO.SU.Y.0009.000000T0000Z-140128T0400Z/ KONA-KOHALA- 932 AM HST MON JAN 27 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...5 TO 8 FEET ALONG WEST FACING SHORES. * TIMING...THROUGH TODAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ BURKE
021 WHHW40 PHFO 280132 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST MON JAN 27 2014 ...SURF SLOWLY SUBSIDING ALONG NORTH AND WEST FACING SHORES... .THE CURRENT NORTHWEST SWELL CONTINUES TO DIMINISH. HIZ001>003-006>008-012-013-017-020-281445- /O.CAN.PHFO.SU.W.0004.000000T0000Z-140128T0400Z/ /O.NEW.PHFO.SU.Y.0010.140128T0132Z-140128T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 332 PM HST MON JAN 27 2014 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...FOR NORTH FACING SHORES...12 TO 18 FEET OVERNIGHT. FOR WEST FACING SHORES...8 TO 12 FEET OVERNIGHT. * TIMING...THROUGH TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ HIZ023-026-280245- /O.CAN.PHFO.SU.Y.0009.000000T0000Z-140128T0400Z/ KONA-KOHALA- 332 PM HST MON JAN 27 2014 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. SURF ALONG WEST FACING SHORES HAS DIMINISHED. $$ BURKE
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Jan 25, 1:38 PM HST, 1 hour 48 minutes earlier.
Area forecast discussion, Jan 25, 1:38 PM HST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 138 PM HST SAT JAN 25 2014 .UPDATE... INCREASED WINDS ACROSS THE SMALLER ISLANDS THIS AFTERNOON AND EVENING BASED ON THE HIGHER WINDS IN CURRENT OBSERVATIONS. && .SYNOPSIS... DRY AND AND STABLE CONDITIONS WILL PREVAIL TODAY AS HIGH PRESSURE PASSES OVER THE ISLANDS. A FRONT WILL BRING AN INCREASE IN CLOUDS AND SHOWERS TO KAUAI AND OAHU SUNDAY MORNING...AND THEN STALL OVER THE EASTERN END OF THE ISLAND CHAIN MONDAY. AN UPPER LEVEL TROUGH WILL PASS OVER THE ISLANDS LATE MONDAY AND TUESDAY COULD BRING ENHANCED HEAVY SHOWERS...PARTICULARLY ALONG THE STALLED FRONT. TRADE WIND WEATHER IS EXPECTED TO RETURN BRIEFLY WEDNESDAY AND THURSDAY...WITH ANOTHER FRONT BRINGING SHOWERS FOR THE END OF THE WEEK. && .PREV DISCUSSION.../ISSUED 1000 AM HST SAT JAN 25 2014/ HIGH PRESSURE OVER THE STATE WILL KEEP DRY AND STABLE CONDITIONS IN PLACE THROUGH TODAY. SOUNDINGS AT LIHUE AND HILO BOTH HAVE STRONG INVERSIONS IN PLACE BETWEEN 6000 AND 6500 FEET...AND PRECIPITABLE WATER JUST UNDER 1.20 INCHES. VISIBLE SATELLITE SHOWS A SWATH OF STRATUS / STRATOCUMULUS CLOUDS TRACKING IN FROM THE WEST OVER KAUAI...OAHU AND MOLOKAI THIS MORNING. THIS CLOUD COVER WILL IMPACT THE LEEWARD SIDES A BIT MORE TODAY...AND WILL MOVE INTO MAUI COUNTY AND THE BIG ISLAND THIS AFTERNOON. WITH THE STABLE CONDITIONS...EXPECTING VERY LITTLE IN THE WAY OF SHOWERS THIS AFTERNOON. THE FRONT TO THE NORTHWEST WILL BEGIN TO APPROACH THE ISLANDS TONIGHT...AND IS EXPECTED TO BRING AN INCREASE IN CLOUDS AND SHOWERS TO KAUAI AND OAHU BY SUNDAY MORNING. THE FRONT WILL ADVANCE DOWN THE ISLAND CHAIN AND STALLS NEAR THE BIG ISLAND ON MONDAY. THE MODELS REMAIN IN GOOD AGREEMENT WITH THE TIMING AND PLACEMENT OF THE FRONT...AND WITH AN UPPER TROUGH DIGGING IN LATE MONDAY / MONDAY NIGHT. AS THE TROUGH DIGS IN BEHIND THE FRONT...CHANCES FOR SOME HEAVY RAINFALL INCREASE. THE ATMOSPHERE COULD BE UNSTABLE ENOUGH FOR A RUMBLE OR TWO OF THUNDER AS WELL. THE MAIN THREAT WILL BE MONDAY NIGHT AND TUESDAY. MORE REFINEMENT MAY BE POSSIBLE AS THE EVENT DRAWS CLOSER. BEHIND THIS SYSTEM...EXPECT HIGH PRESSURE TO BUILD IN FOR WEDNESDAY AND THURSDAY...BRINGING A BRIEF RETURN OF TRADE WIND WEATHER. ANOTHER FRONT IS EXPECTED TO APPROACH THE ISLANDS FROM THE NORTHWEST SATURDAY. && .AVIATION... THE ISLAND ATMOSPHERE IS VERY STABLE...WITH LIMITED MOISTURE PRIMARILY CONFINED TO A LAYER BTWN 035 AND 070...WITH THESE CLOUDS BARELY ABLE TO CREATE ANY PRECIP. WHILE STABLE LOW CLOUDS ARE LOCALLY OVC...BASES ARE ABV 030...AND THUS VFR CONDITIONS WILL PREVAIL AT THE TERMINALS AND OVER THE ISLANDS INTO TONIGHT. STRONG BUT DIMINISHING WINDS ALOFT OVER THE BIG ISLAND ARE THE SUBJECT OF AN AIRMET THAT WILL LIKELY BE CANCELLED BY 22Z...WHILE THE COMBINATION OF A STRONG INVERSION AND MODERATE W WINDS IS CREATING LOW LEVEL TURB E OF MTN ON KAUAI...WITH WAVE CLOUDS SEEN IN INITIAL VISIBLE IMAGERY OF THE DAY. THIS LOW LEVEL TURB MAY SPREAD TO OAHU LATER TODAY. A FRONT APPROACHING FROM THE NW WILL LEAD TO INCREASED MOISTURE/ MOISTURE DEPTH BEGINNING LATE TONIGHT ON KAUAI...SPREADING SE DOWN THE ISLAND CHAIN ON SUNDAY. THE FRONT WILL BRING TEMPO MVFR VIS/CIG IN SHRA...POSSIBLY ISOL IFR CIG/VIS...AND MAY ALSO REQUIRE AIRMETS FOR MTN OBSCURATION AS IT PASSES. && .MARINE... THE CURRENT NORTHWEST SWELL PEAKED OVERNIGHT AND WILL CONTINUE TO TREND DOWNWARD THROUGH THIS EVENING. HIGH SURF AND SMALL CRAFT ADVISORIES /SCA/ ARE IN EFFECT FOR NORTH AND WEST FACING SHORES AND COASTAL WATERS EXPOSED TO THIS SWELL...SEE LIST OF AFFECTED AREAS BELOW. THE SCA HAS BEEN EXTENDED THROUGH THE DAY MONDAY. A LARGER NORTHWEST SWELL WILL BUILD OVERNIGHT AND INTO SUNDAY...PUSHING SURF HEIGHTS TO WARNING LEVELS FOR NORTH AND WEST FACING SHORES. WILL LIKELY BE ISSUING A HIGH SURF WARNING FOR THIS INCOMING SWELL WITH THE AFTERNOON FORECAST PACKAGE. THIS SWELL WILL LAST THROUGH MONDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST SUNDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI. SMALL CRAFT ADVISORY UNTIL 6 PM HST MONDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS. && DISCUSSION/MARINE...FOSTER AVIATION...BIRCHARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 8:11 PM HST | High Wind Warning | HFO | Hawaii | 19 hr |
Nearby
High Surf Warnings in Hawaii, 2014Every high surf warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.